Alert archive / Georgia / River Flood Warnings in 2021

River Flood Warning 154, NWS Atlanta, GA

September 1, 2021Murray County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 1, 2021, 5:10 AM EDT for Murray County, Georgia. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 5:10 AM EDT (09:10 UTC)
Expired
Sep 1, 2021, 6:16 PM EDT
In force
13 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Holly Creek near Chatsworth (HOLG1). The gauge peaked at 11.24 ft at Sep 1, 2021, 8:00 AM EDT.

actionminormoderate5101509/0109/02
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02385800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

580 
WGUS42 KFFC 010910
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
510 AM EDT Wed Sep 1 2021

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Holly Creek near Chatsworth affecting Murray County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC213-012115-
/O.NEW.KFFC.FL.W.0154.210901T0910Z-000000T0000Z/
/HOLG1.1.ER.210901T0730Z.210901T0815Z.000000T0000Z.UU/
510 AM EDT Wed Sep 1 2021

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Holly Creek near Chatsworth.
* From early this morning until further notice.
* At 4:15 AM EDT Wednesday the stage was 10.4 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 10.4 feet, Flood stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture upstream and 
  downstream from the gage on Smyrna Ramhurst Road.


&&

LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
      3472 8486 3479 8477

$$
2 follow-up statements
654 
WGUS82 KFFC 011539
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1139 AM EDT Wed Sep 1 2021

...The Flood Warning continues for the following rivers in Georgia...

  Coahulla Creek near Keiths Mill near Dalton affecting Whitfield 
  County.

  Holly Creek near Chatsworth affecting Murray County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&


GAC313-020345-
/O.EXT.KFFC.FL.W.0150.000000T0000Z-210903T1721Z/
/CHCG1.1.ER.210831T2045Z.210902T1100Z.210903T1120Z.NO/
1139 AM EDT Wed Sep 1 2021

...The Flood Warning is now in effect until early Friday afternoon...

The Flood Warning continues for
  the Coahulla Creek near Keiths Mill near Dalton.
* Until early Friday afternoon.
* At 11:15 AM EDT Wednesday the stage was 18.4 feet and slowly 
  rising.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast to 
  continue.
* Forecast...The river is expected to rise to a crest of 19 feet 
  Thursday morning. It will then fall below flood stage Friday 
  morning.
* Impact...At 18 feet, minor flooding continues in the pastures, 
  fields and woodlands upstream and downstream from the Keiths Mill 
  Road bridge.
* Impact...At 19 to 20 feet, minor flooding continues to expand into 
  the pastures, fields and woodlands upstream and downstream from 
  the Keiths Mill Road bridge. Some areas will be under 3 to 4 feet 
  of water.


&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486

$$

GAC213-020345-
/O.CON.KFFC.FL.W.0154.000000T0000Z-000000T0000Z/
/HOLG1.1.ER.210901T0730Z.210901T1200Z.000000T0000Z.UU/
1139 AM EDT Wed Sep 1 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Holly Creek near Chatsworth.
* Until further notice.
* At 11:15 AM EDT Wednesday the stage was 10.9 feet and falling.
* Flood stage is 10 feet.
* Minor flooding is occurring and is expected to continue.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, minor flooding continues in the woodlands, 
  fields and pasture upstream and downstream from the gage on Smyrna 
  Ramhurst Road.


&&

LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
      3472 8486 3479 8477

$$
531 
WGUS82 KFFC 012216
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
616 PM EDT Wed Sep 1 2021

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Holly Creek near Chatsworth affecting Murray County.

GAC213-012330-
/O.CAN.KFFC.FL.W.0154.000000T0000Z-210901T2216Z/
/HOLG1.1.ER.210901T0730Z.210901T1200Z.210901T2105Z.UU/
616 PM EDT Wed Sep 1 2021

...The Flood Warning for the Holly Creek near Chatsworth has been 
cancelled...

The Flood Warning is cancelled for
  the Holly Creek near Chatsworth.
* At 6:00 PM EDT Wednesday the stage was 9.9 feet and falling.
* Flood stage is 10 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3484 8472 3479 8469 3464 8480 3470 8492
      3472 8486 3479 8477

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 1, 3:50 AM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Sep 1, 3:50 AM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
350 AM EDT Wed Sep 1 2021

.SHORT TERM /Today through Thursday/...

The remnant low from Ida is currently positioned over eastern
Tennessee, and will continue to move northeastward along the
Appalachians and towards New England throughout the day today.
Scattered light to moderate rain is ongoing across portions of east
and central Georgia on the backside of the system. Instability from
earlier today has diminished, bringing and end to the severe
thunderstorm and tornado threat through the remainder of the
overnight hours. Low cloud ceilings and patchy fog is also in place
across north Georgia where rain has come to an end.

Skies will be mostly cloudy to overcast this morning, with clouds
gradually lifting and scattering out throughout the day. This cloud
cover will keep high temperatures just below average and help limit
instability values this afternoon. Isolated to scattered diurnally
driven thunderstorms are expected across north and central Georgia
this afternoon and evening, but with marginal shear and instability,
a widespread threat for severe thunderstorms is not anticipated. As
the remnants of Ida continue to move north and west away from the
area, getting absorbed by the upper trough across the eastern CONUS
and gaining extratropical characteristics, a weak cold front on the
extending from the low will push southward into Georgia this
afternoon and through our area during the overnight hours. The
highest PoPs this afternoon and evening will be ahead of this
boundary. Winds will be westerly to northwesterly throughout the
day, with some gusts of 20-25 kts during the daytime, before
diminishing overnight.

Northwesterly flow behind the cold front and building high pressure
ridging will inhibit rain chances tonight into Thursday everywhere
except the far southern portion of the forecast area. Dewpoints
are forecast to lower into the mid 60s and precipitable water
values are forecast to decrease to 0.6-0.8 inches across much of
the area, which will be a welcome change after several days of
tropical moisture. Afternoon highs on Thursday will be near
normal, in the mid to upper 80s across most of north and central
Georgia.

King

.LONG TERM /Thursday Night through Tuesday/...

By Thursday night the entire CWA should be in the clear from any
lingering moisture from the remnants of Ida. From there, a strong
high pressure ridge will crest in the upper great lakes, setting
up a strong NW flow pattern that will give us a break from
afternoon convection for the remainder of the week and into the
weekend. Temperatures will be around seasonal with highs in the
upper 80s and lower 90s. Overnight lows will dip down into the low
60s making for some pleasant late summer evenings.

The models have come into better agreement for early next week. The
upper level flow will become zonal over the weekend with high
pressure along the northern Gulf coast. A weak impulse in this zonal
flow might kick of some showers and thunderstorms across far
northern Georgia. The associated front eventually stalls across the
Tennessee river valley indicating the potential for the return of
diurnally driven convection during the start of next week.

Vaughn

&&

.AVIATION... 06Z Update... Some isolated -SHRA lingers across
east Georgia as the period begins, but there is not enough
coverage to warrant more than VCSH. IFR ceilings are in place
across much of north Georgia, including the metro ATL sites and
AHN. IFR ceilings, and some 4-6 SM visibility restrictions, are
expected to persist at the northern sites until improving to MVFR
after 14Z. MVFR ceilings are furthermore anticipated to develop at
MCN/CSG by 08Z. Ceilings are forecast to improve during the
daytime, becoming VFR by 17-18Z. Winds will be on the W side
through the period, at 9-13 kts with gusts as high as 20 kts
through much of the day before diminishing to 7-10 kts after 22Z.

//ATL Confidence...06Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          84  65  86  63 /  20  10   5   0
Atlanta         84  66  86  65 /  20  20   5   0
Blairsville     76  58  79  57 /  50  20   5   5
Cartersville    83  63  84  63 /  20  10   5   0
Columbus        87  68  88  67 /  30  30  10   0
Gainesville     81  64  84  63 /  20  10   5   0
Macon           88  68  89  67 /  20  20  10   0
Rome            85  64  85  63 /  20  20   5   0
Peachtree City  85  65  86  65 /  20  20   5   0
Vidalia         89  71  90  69 /  20  20  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Vaughn
AVIATION...King
Hazardous weather outlook, Sep 1, 3:09 AM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
309 AM EDT Wed Sep 1 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020715-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
309 AM EDT Wed Sep 1 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated thunderstorms and heavy rain will gradually diminish this
morning as the remnants of Ida clear the area. Some lingering rain
across the Georgia mountains could cause some minor flooding,
especially in areas with high runoff.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms are possible Sunday and Tuesday,
primarily in the afternoon. Some of these storms could contain
heavy rain, strong winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:30 PM EDTSpecial Weather StatementFFCSumter30 min
Aug 31, 9:10 PM EDTRiver Flood WarningFFCGilmer9 hr
Aug 31, 9:28 PM EDTSpecial Weather StatementFFCDooly32 min
Aug 31, 9:38 PM EDTSpecial Weather StatementFFCHouston37 min
Aug 31, 9:57 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield4 days
Aug 31, 10:09 PM EDTRiver Flood WarningFFCMurray, Whitfield36 hr
Sep 1, 1:49 PM EDTRiver Flood WarningFFCFloyd9 hr
Sep 1, 7:47 PM EDTSpecial Weather StatementFFCWebster28 min

Nearby

River Flood Warnings in Georgia, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.